Alert archive / Utah / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 35, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 22, 2005, 5:45 PM MDT for Iron County, Washington County, Utah. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2005, 5:45 PM MDT (23:45 UTC)
- Expired
- Jun 22, 2005, 6:30 PM MDT
- In force
- 45 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
Counties Iron County, UT, Washington County, UT
The radar
The Cedar City radar (KICX), 85 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 11.8 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5851 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 222346 SVRSLC UTC021-053-230030- /O.NEW.KSLC.SV.W.0035.050622T2345Z-050623T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 545 PM MDT WED JUN 22 2005 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN IRON COUNTY IN UTAH NORTH CENTRAL WASHINGTON COUNTY IN UTAH * UNTIL 630 PM MDT * AT 545 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF ENTERPRISE...OR ABOUT 31 MILES NORTHWEST OF ST. GEORGE...AND MOVING NORTH AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ENTERPRISE BY 550 PM MDT MODENA BY 615 PM MDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3742 11400 3729 11371 3762 11346 3787 11396 $$ AOT
2 follow-up statements
000 WWUS55 KSLC 230006 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 605 PM MDT WED JUN 22 2005 UTC021-053-230030- /O.CON.KSLC.SV.W.0035.000000T0000Z-050623T0030Z/ IRON UT-WASHINGTON UT- 605 PM MDT WED JUN 22 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 630 PM MDT FOR NORTH CENTRAL WASHINGTON AND WEST CENTRAL IRON COUNTIES... AT 605 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF ENTERPRISE...OR ABOUT 35 MILES NORTHWEST OF ST. GEORGE...MOVING NORTH AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MODENA BY 615 PM MDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3742 11400 3729 11371 3762 11346 3787 11396 $$ AOT
000 WWUS55 KSLC 230029 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 627 PM MDT WED JUN 22 2005 UTC021-053-230037- /O.EXP.KSLC.SV.W.0035.000000T0000Z-050623T0030Z/ IRON UT-WASHINGTON UT- 627 PM MDT WED JUN 22 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WASHINGTON AND WEST CENTRAL IRON COUNTIES EXPIRES AT 630 PM MDT... A CLUSTER OF SEVERE THUNDERSTORMS IN WESTERN WASHINGTON AND WESTERN IRON COUNTIES HAVE WEAKENED. THE THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING HEAVY RAIN...CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE NORTH.. LAT...LON 3742 11400 3729 11371 3762 11346 3787 11396 $$ AOT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:35 PM MDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jun 22, 3:35 PM MDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 335 PM MDT WED JUN 22 2005 .SYNOPSIS...AN UPPER LEVEL RIDGE WILL REMAIN CENTERED TO THE EAST OF THE INTERMOUNTAIN REGION THROUGH THE WEEK WITH A MOIST SOUTHERLY FLOW OVER UTAH. && .DISCUSSION...AFTERNOON SATELLITE IMAGERY AND OBJECTIVE UPPER AIR ANALYSIS CONTINUE TO SHOW BROAD MID LEVEL RIDGE ANCHORED OVER NORTHERN NM/SOUTHERN CO...ENCOMPASSING MUCH OF THE CONUS FROM THE ROCKIES TO THE MISSISSIPPI VALLEY REGION. FURTHER UPSTREAM MEAN TROUGH AXIS REMAINS IN PLACE ALONG PACIFIC NORTHWEST COAST. 70KT 250MB JET ANALYZED ACROSS NORTHEAST NV/SOUTHERN ID...WITH ENTRANCE REGION EXTENDING ACROSS NORTHERN UT. VORTICITY MAXIMA ALSO ANALYZED ALONG UT/AZ BORDER. LIFT ASSOCIATED WITH THESE TWO FEATURES IS INTERACTING WITH PLUME OF MID LEVEL MOISTURE IN PLACE ACROSS REGION RESULTING IN SCATTERED CONVECTION ACROSS MUCH OF THE FORECAST AREA. THIS CONVECTION SHOULD CONTINUE THROUGH THE EVENING HOURS...WITH BEST AREAL COVERAGE EXPECTED ACROSS NORTHERN UT UNDER INFLUENCE OF AFOREMENTIONED JET STREAK/VORTICITY MAXIMA. DEEP WELL MIXED SUB CLOUD LAYER HAS ALREADY RESULTED IN WIND GUSTS IN THE 50-55 MPH RANGE...AND EXPECT THREAT FOR MICROBURST WINDS TO CONTINUE...PARTICULARLY WITH STORMS WHICH ENCOUNTER ENVIRONMENTS UNCONTAMINATED BY PRIOR CONVECTION. MID LEVEL MOISTURE AXIS IS EXPECTED TO GRADUALLY SHIFT EAST THROUGH FRIDAY...AS SHORTWAVE TROUGH CURRENTLY ALONG THE PACIFIC NORTHWEST COAST IS PROGGED BY MODELS TO TRANSLATE INLAND. BOTH NAM AND GFS SUGGEST SURFACE TROUGH TO PUSH INTO FAR NORTHWESTERN UT BY THURSDAY AFTERNOON. EXPECT ANOTHER ROUND OF AFTERNOON AND EVENING CONVECTION OVER THE HIGHER TERRAIN...AS WELL AS IN THE VICINITY OF SURFACE TROUGH ACROSS NORTHWESTERN UT. MAX/MIN TEMPERATURES SHOULD REMAIN NEAR WEDNESDAYS VALUES. EXTENDED MODELS IN FAIRLY GOOD AGREEMENT BRINGING MEAN PACIFIC TROUGH INLAND...HOWEVER CONSIDERABLE UNCERTAINTY REMAINS REGARDING DETAILS OF SHORTWAVE FEATURES EMBEDDED WITHIN FLOW. FOR NOW HAVE INCLUDED A MENTION OF AFTERNOON AND EVENING THUNDERSTORMS MAINLY OVER THE HIGHER TERRAIN OF THE CENTRAL WASATCH AND UINTAS SATURDAY INTO SUNDAY. AS THIS TROUGH APPROACHES 700MB TEMPS PROGGED TO COOL...THUS HAVE CONTINUED TREND OF COOLING TEMPS THROUGH THE WEEKEND. TEMPORARY LARGE SCALE PATTERN SHIFT APPEARS TO BE ON TAP FOR EARLY NEXT WEEK...AS CENTRAL CONUS RIDGE DAMPENS IN RESPONSE TO PACIFIC NORTHWEST TROUGH TRANSLATING INTO NORTHERN PLAINS REGION. RESULTANT WESTERLY FLOW ACROSS REGION SHOULD SCOUR OUT MOISTURE THUS HAVE LEFT FORECAST DRY AFTER SUNDAY. && .FIRE WEATHER...POTENTIAL FOR SHOWERS AND THUNDERSTORMS TO CONTINUE ACROSS THE AREA THROUGH THURSDAY. MOISTURE IN PLACE ACROSS REGION WILL SUPPORT WET THUNDERSTORMS WITH RAINFALL AMOUNTS IN EXCESS OF .10 INCHES POSSIBLE. && .HYDRO...FLOW INCREASES ON COTTONWOOD CREEK FROM SIGNIFICANT HIGH ELEVATION SNOWPACK MELTING STILL EXPECTED...SO WILL NEED TO BE MONITORED. && .AVIATION...INITIAL ROUND OF THUNDERSTORMS IN VICINITY OF SLC SHOULD LESSEN MICROBURST POTENTIAL...NONETHELESS GUSTY AND ERRATIC THUNDERSTORM WINDS IN STORE FOR THE REST OF THE AFTERNOON WITH PRIMARILY SOUTH AND SOUTHEASTERLY GUSTS IN THE 30-35 KNOT RANGE. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. SEAMAN/SMITH
Hazardous weather outlook, Jun 22, 6:08 AM MDT, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 608 AM MDT WED JUN 22 2005 UTZ005-015-231200- GREAT SALT LAKE DESERT AND MOUNTAINS-WEST CENTRAL UTAH- 608 AM MDT WED JUN 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL UTAH .DAY ONE...TODAY SCATTERED THUNDERSTORMS WILL DEVELOP TODAY...MAINLY THIS AFTERNOON... ACROSS THE GREAT SALT LAKE DESERT AND MOUNTAINS AND WEST CENTRAL UTAH. A POTENTIAL FOR DRY LIGHTNING EXISTS AS A FEW OF THE STORMS MAY PRODUCE LITTLE OR NO RAINFALL. ISOLATED STORMS MAY ALSO PRODUCE STRONG MICROBURST WINDS. THE STORMS WILL BE GENERATED IN RESPONSE TO A MID LEVEL DISTURBANCE LIFTING NORTH ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ001>004-006>014-016>021-WYZ021-231200- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 608 AM MDT WED JUN 22 2005 THIS HAZARDOUS WEATHER OUTLOOK EXTREME SOUTHWEST WYOMING AND ALL BUT NORTHWEST...WEST CENTRAL AND EXTREME EASTERN UTAH. .DAY ONE...TODAY SCATTERED THUNDERSTORMS CAN BE EXPECTED TODAY. A FEW OF THE STORMS MAY PRODUCE STRONG MICROBURST WINDS...MAINLY THIS AFTERNOON. THE STORMS WILL BE GENERATED IN RESPONSE TO A MID LEVEL DISTURBANCE LIFTING NORTH ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BARJENBRUCH
In the hours before
Local storm report, Jun 22, 5:40 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
540 PM MDT WED JUN 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND GST ST. GEORGE 37.08N 113.58W
06/22/2005 62 MPH WASHINGTON UT AWOS
&&
ATARDYThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 1:43 PM MDT | Severe Thunderstorm Warning | SLC | Salt Lake, Utah | 30 min |
| Jun 22, 4:54 PM MDT | Severe Thunderstorm Warning | SLC | Washington | 51 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.